Drivers warned after acid spillage on A10
- Credit: Archant
DRIVERS who used the A10 this morning are being urged to check their vehicles after an acid spillage.
Cambridgeshire Fire and Rescue Service has issued a warning after they were called to reports of a strange substance leaking onto the road at Harston, between Royston and Cambridge.
A member of the public dialled 999 after spotting a burst five litre petrol can on the side of the road.
Firefighters arrived at about 7am and tested the substance and determined that it was a small amount of concentrated acid. It is not known where the container came from.
Crews used absorbant granules to try and soak up the liquid, which had already started to eat through the tarmac. They then left the incident in the hands of the Police and contacted the Environment Agency and the Highways Agency to make the road safe.
Bruce Parcell, Station Commander for Cambridgeshire Fire and Rescue Service said: “If anyone has driven through this liquid, they may have small quantities of the acid on their car.
“We would advise motorists to put on some robust gloves and spray their car with water and detergent to try and remove the residue. Otherwise it could start to eat away at the paintwork of their vehicle.
- 1 Council confirms first monkeypox case in Hertfordshire
- 2 Family of patient who died from drug overdose speak out after inquest
- 3 All aboard for Steam at the Hoops festival in Bassingbourn
- 4 Police find body in search for missing 71-year-old Raymond
- 5 New mayor makes historic market her first stop
- 6 Councillors take the plunge to raise money for Home-Start
- 7 New mayor elected in historic moment for Royston Town Council
- 8 Tesco recalls pastry product over risks to people with nut allergies
- 9 Royston drama group CADS wins new play award for The Blonde Bombshell at Welwyn festival
- 10 Cambridge: Police officer had surgery after sex offender drove car at them
“Motorists should take care not to get the residue on their hands, as it could start burning. If this happens, they should seek medical attention or contact the NHS on 111.”